MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G32194
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, a flexor introducer sheath leaked at the valve/hub.The user continued to use the device, despite the valve not sealing around an unknown catheter, and blood leaked from the valve.Per the reporter, blood loss was more than usual; however, a blood transfusion was not needed to treat blood loss.No additional interventions were required.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 18nov2021.The access site was described as normal, and the anatomy was not tortuous, calcified, or scarred.An unknown wire and 5 french catheters were used through the sheath, which was in place for forty-five minutes.The case was completed successfully.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure, a flexor introducer sheath leaked at the valve/hub.The user continued to use the device, despite the valve not sealing around an unknown catheter, and blood leaked from the valve.The access site was described as normal, and the anatomy was not tortuous, calcified, or scarred.An unknown wire and 5 french catheters were used through the sheath, which was in place for forty-five minutes.The case was completed successfully.Per the reporter, blood loss was more than usual; however, a blood transfusion was not needed to treat blood loss.No additional interventions were required.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used kcfw-5.0-38-30-rb was returned to cook for investigation.The leak was unable to be recreated during testing.A document-based investigation evaluation was performed.One relevant nonconformance was recorded; both affected devices were scrapped.There are 100% inspections to capture this nonconformance.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, ¿using the sidearm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.¿ based on the available information, cook has concluded that a component failure contributed to this failure mode.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12788663
Report Number1820334-2021-02476
Device Sequence Number3808077
Product Code DYB
UDI-Device Identifier00827002321946
UDI-Public(01)00827002321946(17)240520(10)13973599
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model NumberG32194
Device Catalogue NumberKCFW-5.0-38-30-RB
Device Lot Number13973599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/18/2021
03/10/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date11/23/2021
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale